I am a 55 year old woman who has followed my dr. for 8 months on Tramadol. I started at 1 50 mg. pill, and went up through the month until I got to 6 (which was still prescribed). I felt I was needing more and as I stopped taking it I got very sick. I am on day 3 of withdrawal and don't seem to be doing much better than a the beginning.All the side effects listed are exactly what is happening to me. I have read a few posts that it takes longer than a week. Does anyone have a general timeline and can tell me things to get through this. It is utter hell. I have never had a drug that affected me like this. (not that I have taken many in the first place). Please help.
I'm confused on why you stopped taking this medication abruptly. If you didn't want to be on it anymore and were working with a Dr. and taking as prescribed...All you have to do is talk to them and let them know you want to tirate off this medication.
They would be happy to help you. This medication is different than other pain meds in that it can possibly cause seizures when stopping suddenly.
It's one thing if you were only on one a day but taking 6 a day to none isn't good and is not necessary at all.
Please contact your Dr. and let them tirate you down slowly over the next month or two.
I appreciate you taking the time to talk to me. I tried to talk to 2 doctors at the beginning of December (rheumatologist and internist) Both had suggested there was no tramadol withdrawal so I should not worry. As I was starting to feel anxiety between my pills, I looked online and found that there truly was withdrawal. I talked to my pharmacist and he said it can be hard to get off. So I started to taper off but found the side effects horrible. So a couple of days ago I just decided to go off cold turkey. I talked to my internist yesterday and told him what is happening and so he knows what I am doing. He wanted me to taper also, but since I had been off three days he told me to continue. I am now on day 5. Things are still bad but not quite as bad as the first few days. I have been sick for 8 months, lost 52 pounds (I am currently at 124 pounds) and the doctors still don't know what is wrong with me. My pain is in my mouth and it is dry. I have sores all through my mouth. We have not been able to figure out what is wrong. I have been checked for Sjogrens Syndrome. I do have enough lymphocytes in my lip biopsy for a positive diagnosis, but my eyes are not dry enough and my autoimmune panels keep coming back negative. The only thing we can find is that I am severely allergic to Nickel and I have 10 crowns in my mouth that contain nickel. I am getting close to pinning down a doctor to switch out my crowns to non-metal. At $20,000.00 to do it, I am very apprehensive. It may or may not work. So I figured I needed to be off all medications before I do this, just to make sure I am feeling everything my body would naturally. I am in a lot of mouth pain still...but on top of it all I now am going through withdrawal. So thanks for your concern. I guess another week or so and at least I will see what pain my body is naturally producing.
Hi and Welcome!! It sure seems like you are going through alot~I also suffer fro Chronic pain!This has been the case for a mlong time~I'm tired of it ,sfor sure! I noticed you have stopped taking tramadol suddenly instead of cutting back!That can be dangerous,because of Sezures!I know bwecause it happened to me~I had 2 GraND MAL SEZURTES in one day !Are you on day 5 with no tramadol?? It makes me mad that Dr.s don't research enough about drugs and different reactions we can have!! I hope everything will get better for you!Please be careful,there are alot of meds that you should not stop abruptlly~ Blessings.77grace
Hi. I didn't know I could have seizures. I am day 10 of withdrawal. Things are starting to feel a little better. It's been hell. I didn't know any of the side effects. I don't know if I am still in danger of seizures. What day did you have them? I am like most people on this board...just warn others of the dangers of tramadol. Good luck to you.
Hi Anon 57995, Hi and thanks ,sorry I have'nt replied but i was out of town!Also I wanted to let you know that what you said about Seizures is not correct!!Believe me because I have had a few through the years of prescribed medication!! One of the biggest treats is Benzo's,things in the Valiunm area!!!You DEFINATLY should never stop any of these suddenly,only you can taper off slowly!It is the worst of withdrawels there is!!!!T^hankfully that was many of years ago for me!!I was never told that by my Dr.s back then and I had several Major Grand Mal Seizures !So,if there are any of you who are taking Benzodiasapines please don't just stop suddenly ! Blessings and Love to all..77grace
My handbook for advanced practice nurses does warn of increased risk of seizures when taking Tramadol with SSRIs or other drugs which lower the seizure threshold, or if you have previously had seizures.
It does NOT mention an increased risk of seizures with stopping the medicine though. Especially on day ten of the withdrawal.
Tramadol is not a benzo, but Grace is correct in stating that benzos like Valium, are very dangerous due to withdrawal that can include seizures.
but ten days after stopping the tramadol? it should be mostly out of her system by ten days. remember when the MDs thought that tramadol wasn't addictive and that one could just stop taking it with no withdrawal? she didn't mention that she was taking an ssri.
Hi everyone. I have been off tramadol for 20 days now. It was probably one of the hardest things I've ever done. This board is important because there may be future people who need help. All I can say is if you choose to take tramadol, you may have to go through withdrawal. No matter what dr.s say, it definitely happens to some and it did happen to me. I have never smoked, drank alcohol, or used drugs a and it happened to me. I guess I am fortunate I didn't have a seizure. I believe it is possible. You are that messed up in withdrawal. But if I can do it, any future readers can do it. I still have some of the pain of withdrawal. I don't know how long it will take for my body to fully recover. I hope there isn't permanent damage. By the way, I have been on 10 mg of Ativan and 10 mg ambien at night. I am now going off those very slowly. Are they ssri? I am able to go off them slowly...very slowly. I plan on taking over 2 months to slowly ween off. I wonder by using these drugs together withdrawal of tramadol is worse. My dr knew I was taking all of them. I am just trying to get my system clean of all medications. Sleeping is still difficult but it is slowly getting better. My pharmacist who is also a friend has been valuable in helping me. He is fresh out of school and is very knowledgeable about these drugs. Thanks for everyone's help.
I was just telling you all what my resource book said, You are right, she did not mention taking an SSRI at all.
I used tramadol for many years, and stopped taking it abruptly because it did not work for me anymore, and had no withdrawal symptoms at all. My husband has taken a variety of opioids and when he did not need them anymore, he just stopped taking them. He never had any withdrawal symptoms at all. I think this is as individual as how we react to meds to begin with.
Many folks report withdrawal symptoms from tramadol, and also from various antidepressants.
Please, do talk to your doctor about the Ativan and Ambien taper, before you do it. Ativan is a benzo, and Ambien is not a benzo but acts like one in some ways. Going off of benzos can cause seizures!!!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.